Ask a doctor

Can You Suggest Cause of This Problem? Recently Had Several Injections on my Face? (photo)

However the injections under my right eye are very swollen, red and painful. The injections are clearly visible. It has been 6 days. My dr suggested allergy oills and hydracortisone cream. No success what could be causing this and can I treat it...all other sites are fine

Doctor Answers (2)

Swelling, redness, pain after injections

+1
You appear to have some bruising which could give swelling and mild pain for a week or so (in some people) after injections, whether Botox or fillers.  I would consider oral treatments (antibiotics, steroids) if it is not steadily improving and almost gone by ten days.  If it worsens with warmth, spreading redness, swelling, and pain then that could be cellulitis infection and requires antibiotics. So, if it is not worsening like this, I would give it five more days. If you took any medications or supplements that thin blood (fish oil, vit. E, garlic) before your treatment you are more likely to bruise.  Another less likely possibility, is granuloma formation from fillers.  This is a swollen red inflammatory lump under the skin.  We usually treat this by injecting cortisone. 
Return to your cosmetic specialist for a proper evaluation.


Salt Lake City Dermatologic Surgeon
5.0 out of 5 stars 5 reviews

Can You Suggest Cause of This Problem? Recently Had Several Injections on my Face?

+1

You did not mention "what was injected?", How much was injected? I would start on PO antibiotics, steroid dose pack, and warm compresses. 

Darryl J. Blinski, MD
Miami Plastic Surgeon
4.5 out of 5 stars 61 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.